Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 31, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 28, 2009, 5:26 PM CDT for 5 counties in Tennessee. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2009, 5:26 PM CDT (22:26 UTC)
- Expired
- Mar 28, 2009, 6:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Montgomery County, TN, Robertson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 5:35 PM CDT | TORNADO | Ashland City, TN | POSSIBLE TORNADO DAMAGE...ONE HOUSE DESTROYED...ONE HOUSE MODERATELY DAMAGED...AND TWO HOUSES SLIGHTLY DAMAGED NEAR ASHLAND CITY. ALSO NUMEROUS TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:23 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 282226 SVROHX TNC021-037-043-125-147-282315- /O.NEW.KOHX.SV.W.0031.090328T2226Z-090328T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 526 PM CDT SAT MAR 28 2009 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEATHAM COUNTY IN MIDDLE TENNESSEE... THIS INCLUDES THE CITY OF ASHLAND CITY... NORTHWESTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE... NORTHEASTERN DICKSON COUNTY IN MIDDLE TENNESSEE... EASTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE... WESTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE... THIS INCLUDES THE CITY OF SPRINGFIELD... * UNTIL 615 PM CDT * AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES WEST OF ASHLAND CITY...AND MOVING NORTH AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GUTHRIE BY 555 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR CENTRAL TENNESSEE. && LAT...LON 3665 8672 3607 8702 3617 8737 3666 8729 TIME...MOT...LOC 2226Z 194DEG 44KT 3629 8718 $$ 07
1 follow-up statement
000
WWUS54 KOHX 282304
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
604 PM CDT SAT MAR 28 2009
TNC021-147-282315-
/O.CON.KOHX.SV.W.0031.000000T0000Z-090328T2315Z/
CHEATHAM TN-ROBERTSON TN-
604 PM CDT SAT MAR 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL ROBERTSON AND NORTHEASTERN CHEATHAM COUNTIES...
AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF SPRINGFIELD...MOVING NORTH AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SPRINGFIELD AND 6 MILES EAST OF CEDAR HILL BY 615 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR CENTRAL TENNESSEE.
&&
LAT...LON 3665 8691 3665 8672 3637 8686 3639 8689
3638 8691 3634 8690 3631 8693 3634 8708
3666 8705 3666 8692
TIME...MOT...LOC 2304Z 195DEG 44KT 3640 8694
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:57 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Mar 28, 2:57 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 257 PM CDT SAT MAR 28 2009 .DISCUSSION... HAVE JUST ISSUED A TOR WATCH FOR ESSENTIALLY THE WESTERN 2/3 OF CWA TIL 02Z. THIS MAY BE EXTENDED FURTHER E LATER TONIGHT AS STRONG COLD FRONT MOVES ACROSS. FRONT WILL REACH BNA AROUND 00Z. AFTER FROPA TONITE...WRAP-AROUND CLOUDINESS AND SCT -SHRA INTO SUN. WEAK HI PRES PREVAILS THEREAFTER INTO MON W/ WEAK RETURN FLOW MON AFTERNOON. MON NITE THE NEXT SYSTEM MOVES NNE ACROSS CNTRL PLAINS STATES W/ FRONT INTO CNTRL AR BY 12Z TUE. CHANCE OF SHRA W...SLITE CHANCE ELSEWHERE. FRONT MOVES INTO W TN TUE AFTERNOON AND ACROSS CWA TUE NITE...WITH LIKELY POPS. YET ANOTHER SYSTEM MOVES IN FROM W ON THU WITH HI PRES THU NITE AND FRI. CHANCE OF WAA -SHRA SAT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 39 49 35 65 / 80 20 0 10 CLARKSVILLE 37 48 33 67 / 80 20 0 10 CROSSVILLE 38 44 31 63 / 80 30 0 10 COLUMBIA 39 50 35 67 / 80 20 0 10 LAWRENCEBURG 39 51 35 68 / 80 20 0 10 WAVERLY 38 49 34 67 / 80 20 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SUNDAY MORNING FOR TNZ011-027-028-030>034- 056>066-075-077>080-093>095. && 17/MAG
Hazardous weather outlook, Mar 28, 5:02 AM CDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 502 AM CDT SAT MAR 28 2009 TNZ011-027-028-030>034-056>066-075-077>080-093>095-291030- PICKETT-DAVIDSON-WILSON-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS- PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON- DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- WAYNE-LAWRENCE-GILES- 502 AM CDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT. A STRONG COLD FRONT WILL SWING THROUGH MIDDLE TENNESSEE TODAY, BRINGING WIDESPREAD HEAVY RAINFALL AND THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY, AS WELL, WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. TNZ005>010-022>026-029-291030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-TROUSDALE- 502 AM CDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL SWING THROUGH MIDDLE TENNESSEE TODAY, BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY, AS WELL, WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. ROSE
In the hours before
Local storm report, Mar 28, 4:58 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
458 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL 2 S DICKSON 36.05N 87.38W
03/28/2009 E1.00 INCH DICKSON TN TRAINED SPOTTER
SPOTTER REPORTED 1 INCH HAIL AT 1-40 AND HIGHWAY 46.
&&
LAROSALocal storm report, Mar 28, 5:00 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL CLARKSVILLE 36.56N 87.35W
03/28/2009 E0.75 INCH MONTGOMERY TN TRAINED SPOTTER
3/4 INCH HAIL REPORTED IN CLARKSVILLE
&&
LAROSALocal storm report, Mar 28, 5:01 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
501 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 1 N CLARKSVILLE 36.58N 87.35W
03/28/2009 E0.88 INCH MONTGOMERY TN TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED IN CLARKSVILLE
&&
LAROSALocal storm report, Mar 28, 5:10 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
510 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 6 W CLARKSVILLE 36.56N 87.46W
03/28/2009 E0.88 INCH MONTGOMERY TN LAW ENFORCEMENT
NICKEL SIZE HAIL REPORTED NEAR WOODLAWN, TN BY MONTGOMERY
COUNTY SHERIFF.
&&
LAROSALocal storm report, Mar 28, 5:12 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
512 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM FUNNEL CLOUD 6 W CLARKSVILLE 36.56N 87.46W
03/28/2009 MONTGOMERY TN LAW ENFORCEMENT
FUNNEL CLOUD REPORTED BY MONTGOMERY COUNTY SHERIFF NEAR
WOODLAWN, TN.
&&
LAROSALocal storm report, Mar 28, 5:14 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
514 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL CLARKSVILLE 36.56N 87.35W
03/28/2009 E0.88 INCH MONTGOMERY TN TRAINED SPOTTER
SPOTTER REPORTED NICKEL SIZE HAIL IN CLARKSVILLE, TN.
&&
LAROSAThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:35 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Stewart | 10 min |
| Mar 28, 3:43 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 32 min |
| Mar 28, 4:13 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 32 min |
| Mar 28, 4:18 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 42 min |
| Mar 28, 4:20 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 25 min |
| Mar 28, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 40 min |
| Mar 28, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 31 min |
| Mar 28, 4:47 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Montgomery | 28 min |
| Mar 28, 4:55 PM CDT | Tornado Warning | OHX | Montgomery | 16 min |
| Mar 28, 4:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 32 min |
| Mar 28, 4:59 PM CDT | Tornado Warning | OHX | Dickson, Montgomery | 31 min |
| Mar 28, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Williamson | 34 min |
| Mar 28, 5:19 PM CDT | Tornado Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Williamson | 26 min |
| Mar 28, 5:22 PM CDT | Tornado Warning | OHX | Maury | 23 min |
| Mar 28, 5:37 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 23 min |
| Mar 28, 5:40 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 35 min |
| Mar 28, 5:41 PM CDT | Tornado Warning | OHX | Cheatham, Davidson, Williamson | 35 min |
| Mar 28, 5:51 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 24 min |
| Mar 28, 5:59 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall | 31 min |
| Mar 28, 6:09 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Williamson | 36 min |
| Mar 28, 6:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 47 min |
| Mar 28, 6:26 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 34 min |
| Mar 28, 6:50 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.